Medindia

X

The Pill Blamed for Hair Loss in Young Women

by VR Sreeraman on  March 21, 2010 at 4:04 PM Women Health News   - G J E 4
 The Pill Blamed for Hair Loss in Young Women
Hormones in the Pill are causing hair loss in a number of young women, a leading expert has said.

David Salinger, director of International Association of Trichologists, said he everyday treats one young woman for hair thinning, reports the Sydney Morning Herald.
Advertisement

Contraceptive pills such as Yasmin and Diane 35 ED can promote hair growth, while their older counterparts such as Loette and Levlen can trigger a genetic predisposition for hair thinning in women as young as their mid-teens.

Advertisement
"The progesterone in some pills can have a male hormonal effect on the hair," Salinger said. "If a female has a genetic tendency and she then takes something which has male hormonal effects, that can trigger the thinning. I'm seeing many, many women in their 20s and 30s getting this type of hair loss."

Source: ANI
SRM
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All